Monday, 6 December 2010

tamoxifen - the truth

I have to take tamoxifen (1 a day) for the next 5 years. This is a preventative measure as it shuts down oestrogen production and therefore lessens the risk of further tumours in the breast. However, there are quite a few unpleasant side effects, which are unbearable.
Every night I wake up sweating and cannot cool down. I therefore have trouble getting back to sleep and always wake up feeling crap. It has brought on the menopause and I wasn't quite ready for that after everything I've been through. Crikey my mood swings are massive! No wonder I found myself crying at X-Factor and I'm a Celebrity........put it down to the medication!!!
Weight gain; what the *@/K! It's just not fair. I'm not eating any more than I used to but everything's a bit snug. God help me after Christmas lunch.......bring on the elasticated slacks!
The terrifying list of side effects includes; permanent eye problems, risk of clotting, depression, extreme tiredness, headaches, ulcers, vomiting, hair-loss (give me a break!) and increased risk of cancer in the uterus..............What the......!!!!!!
So if I start shouting/crying/screaming/passing-out/laughing hysterically/wearing granny trousers, please give me a wide-berth and a knowing smile.
Oh and I won't even go into the listed side effects of the 6 months antibiotics - "a black hairy tongue", I kid you not!!!! (I don't have one but if I do do you think I could shave/wax it?)


  1. Why do they never invent drugs with great side effects - an ability to sing like ella fitzgerald, or the inability to have grey hair ever again. Save the black hairy tongue for you tube. kx

  2. Of course I've always been able to sing (I'm Welsh, everyone thinks they're Tom Jones or Shirley Bassey).......ha ha ha ha!
    I think the black hairy tongue has to be the scariest side-effect I've ever heard of. Will keep you informed of any unusual developments x